×

zbMATH — the first resource for mathematics

Torsion points on elliptic curves and \(q\)-coefficients of modular forms. (English) Zbl 0773.14016
Die vorliegende Arbeit gehört in eine Serie von Veröffentlichungen, in denen der Autor die Abbildung von symmetrischen Produkten der Modulkurve \(X_ 0(N)\) in den Eisensteinquotienten \(\tilde J\) der Jacobischen Varietät von \(X_ 0(N)\) und dessen Eigenschaften [vgl. B. Mazur, Publ. Math., Inst. Haut. Étud. Sci., 47(1977), 33-186 (1978; Zbl 0394.14008)] untersucht, um Beschränkungen der Ordnungen von Torsionspunkten von elliptischen Kurven über Zahlkörpern gegebenen Grades zu erhalten. [Die bisher stärksten Ergebnisse sind in den Arbeiten des Autors und von B. Mazur, “Rational torsion of prime order in elliptic curves over number fields” (Preprint 1992), bzw. von D. Abramovich, “Formal finiteness and the uniform boundedness conjecture” (Preprint 1993), zu finden.] Der Autor hat dazu ein Kriterium zur Überprüfung, daß diese Abbildung (außerhalb gewisser kleiner Primzahlen) eine formale Immersion ist, mit Hilfe der Wirkung von Heckeoperatoren auf Spitzenformen entwickelt. In der zu besprechenden Arbeit wird damit gezeigt, daß für elliptische Kurven über quadratischen Zahlkörpern nur Torsionspunkte mit Primteilern 2, 3, 5, 7, 11 und 13 auftauchen können. Verwendet man den Satz von Faltings (“Mordell-Vermutung”) und Manin’s “lokalen” Beschränktheitssatz [vgl. Yu. I. Manin, Izv. Akad. Nauk SSSR 33, 459-465 (1969; Zbl 0191.196)], so bekommt man daraus die {Existenz} einer universellen Schranke für die Ordnung der Torsionsgruppen von elliptischen Kurven über quadratischen Zahlkörpern. [Vgl. hierzu auch die Arbeit des Referenten, “A remark about isogenies of elliptic curves over quadratic fields”, Compos. Math. 58, 133-134 (1986; Zbl 0596.14021)].

MSC:
14H52 Elliptic curves
14G35 Modular and Shimura varieties
11G05 Elliptic curves over global fields
14H40 Jacobians, Prym varieties
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Abramovich, D., Harris, J.: Abelian Varieties and curves inW d (C). (Preprint) · Zbl 0748.14010
[2] Deligne, P., Rapoport, M.: Sch?mas de modules de courbes elliptique. (Lect. Notes Math., vol. 349) Berlin Heidelberg New York: Springer 1980
[3] Faltings, G.: Diophantine Approximation on Abelian Varieties. (Preprint) · Zbl 0734.14007
[4] Frey, G.: Families of Elliptic Curves with Bounded Torsion. (Preprint)
[5] Kamienny, S.: Letter to K. Ribet.
[6] Kamienny, S.: On the torsion subgroups of elliptic curves over totally real fields. Invent. Math.83, 545-551 (1986) · Zbl 0585.14023
[7] Kamienny, S.: Points of Orderp on Elliptic Curves over ? \(\left( {\sqrt p } \right)\) . Math. Ann.261, 413-424 (1982) · Zbl 0489.14010
[8] Kamienny, S.: Torsion Points on Elliptic Curves. Bull. Am. Math. Soc.23 (No. 2), 371-373 (1990) · Zbl 0714.11033
[9] Kamienny, S.: Torsion Points on Elliptic Curves over fields of higher degree, to appear in IMRN · Zbl 0807.14022
[10] Kamienny, S.: Torsion Points on Elliptic Curves over all Quadratic Fields. Duke Math. J.53, 157-162 (1986) · Zbl 0599.14029
[11] Kamienny, S.: Torsion Points on Elliptic Curves over all Quadratic Fields II. Bull. Soc. Math. Fr.114, 119-122 (1986) · Zbl 0599.14030
[12] Kubert, D.: Universal Bounds on the Torsion of Elliptic Curves. Proc. Lond. Math. Soc.33, 192-237 (1976) · Zbl 0331.14010
[13] Kubert, D.: Universal Bounds on the Torsion of Elliptic Curves. Compos. Math.38, 121-128 (1979) · Zbl 0404.14006
[14] Lenstra, H.: Letter dated March 18, 1990
[15] Manin, Y.: A uniform bound forp-torsion in elliptic curves. Izv. Akad. Nauk. CCCP33, 459-465 (1969) · Zbl 0191.19601
[16] Mazur, B.: Kamienny’s recent work on torsion on the Mordell-Weil group of elliptic curves over quadratic fields. Quebec-Vermont Number Theory Seminar (1990-91)
[17] Mazur, B.: Letter dated February 14, 1990
[18] Mazur, B.: Modular Curves and the Eisenstein Ideal. Publ. Math., Inst. Hautes Etud. Sci.47, 33-186 (1978) · Zbl 0394.14008
[19] Mazur, B.: Rational Isogenies of Prime Degree. Invent. Math.44, 129-162 (1978) · Zbl 0386.14009
[20] Milne, J.S.: Jacobian Varieties. In: Cornell, G. Silvermann, J. (eds.) Arithmetic Geometry, pp. 167-212. Berlin Heidelberg New York. Springer 1986
[21] Ogg, A.: Hyperelliptic Modular Curves. Bull. Soc. Math. Fr.102, 449-462 (1974) · Zbl 0314.10018
[22] Ogg, A.: Rational Points of Finite Order on Elliptic Curves. Invent. Math.12, 105-111 (1971) · Zbl 0216.05602
[23] Ogg, A.: Rational Points on Certain Elliptic Modular Curves. In: Diamond, H.G. (ed.) Analytic number theory. (Proc. Symp. Pure Math., vol. 24, pp. 221-231) Providence, RI: Am. Math. Soc. 1973 · Zbl 0273.14008
[24] Oort, F., Tate, J.: Group Schemes of Prime Order. Ann. Sci. ?c. Norm. Sup?r., IV. Ser.3, 1-21 (1970) · Zbl 0195.50801
[25] Serre, J.-P., Tate, J.: Good Reduction of Abelian Varieties. Ann. Math.88, 492-517 (1968) · Zbl 0172.46101
[26] Wada, H.: Tables of characteristic polynomials of Hecke Operators. · Zbl 0307.10029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.